A 17-Year Old’s Story on Prozac, Paxil, Effexor and Wellbutrin

“I saw electricity around everything–it looked like electricity was going around the air and around my room”

 

Hi. I’m 17 years old… Over the years, since I was about 14, I’ve been on (and quit) Prozac, Lithium (which I didn’t even need), Paxil (which I tried to kill myself for the first time–on about the 2nd day I was prescribed it), Effexor, and Wellbutrin… This story is about Wellbutrin, and how awful my experience with it was.

I was 16, and about April last year I decided (well, mainly my boyfriend of the time decided) I should go on the Depo-Provera birth control shot, which was the worst decision possible. I had depression problems before, but not NEARLY as bad as what I experienced on the shot. I had never had anxiety problems or scary as hell anxiety/panic attacks before, until the shot. After going through the worst torture all summer ever imaginable (the shot’s evil effects, bastard boyfriend’s cheating and breakup without even letting me KNOW! until I went back to SCHOOL, and + parent’s divorce), I decided to go on Wellbutrin. At first, I felt a lot better. I didn’t care about my boyfriend’s disappearance and decided to make my own life over without him. I was a lot happier, despite the worsening of my anxiety attacks (which I thought was strange, since my doctor said the Wellbutrin would help STOP my anxiety…..) . I was just glad to not be depressed anymore, so I never second-guessed the Wellbutrin. Obviously, smoking cigarettes hindered the effect of it after a while, so I needed a higher dose…eventually 400 mg a day. 400!!! That’s ALOT……..

I tried to quit smoking one day. It seemed like the medicine started working better, but within a few days I had an extremely schizo moment (which I had some schizo-effects from Wellbutrin before, but tried to ignore- like feeling like everyone was staring at every little movement I did–even my BREATHING, feeling spaced out as hell, breathing problems, farther from reality each day) . That night, I started feeling really great. After I while, I started wondering why I felt soooo euphoric– my music sounded sharper than ever and I was extremely energetic. Soon, I started TRIPPING OUT–it turned into something like a heavy bad-acid trip. I started getting an awful headache and felt like I was about to have seizures (which, I might add, I had once from Wellbutrin). I felt completely flipped out, like I lost my mind. I started going schizo–I was scared to death. I saw electricity around everything–it looked like electricity was going around the air and around my room. I was up all night. I was actually scared of the dark because I was so messed up–I had to turn my music back on because of the horrifying sound of BUGS crawling everywhere. So, after that freak out, I lowered my dose MYSELF, since I knew it would be worthless to talk to my doctor about it. I then had a seizure about a month later, so needless to say, I quit the Wellbutrin. Hopefully, nobody else will have to ever go through an experience like this.

3/12/2002

This is Survivor Story number 40.
Total number of stories in current database is 48

1,722 total views, 3 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply